MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG MANDIBLE ANGLED FRACTURE PLATE, LEFT, 6 HOLE; IMPLANT

STRYKER LEIBINGER FREIBURG MANDIBLE ANGLED FRACTURE PLATE, LEFT, 6 HOLE; IMPLANT
Catalog Number 55-20106
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by a health professional at an account that during an osteosynthesis medical procedure on a left mandibular angle break a fracture occurred in the middle of the plate requiring removal of the implant.No adverse consequences were reported with this event.This initial procedure was reported as completed successfully without a delay, but a revision procedure was planned to change the fractured plate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that the plate was fractured could be confirmed.In ti-5107 (issued by (b)(6), principal quality engineer) it was stated: one mandible angled fracture plate (left, 6 hole) broke post-operatively and was returned in order to determine the root cause of the failure.The sample was examined regarding its dimensions, chemical composition (edx analysis) and by light and scanning electron microscopy.The (measurable) dimensions are in accordance with the specification.The chemical composition conforms to the specification of ti grade 2.The investigation shows that the plate broke in forced rupture."the breakage area was while manufacturing of the plate heavily strain-hardened/embrittled which under the stress during the application considerable favorized the breakage.Furthermore, the geometry of the plate on the breakage area is not conform with the drawing specifications.The investigation with sem shows on the fractured surface the appearance of a forced rupture with secondary cracks.Furthermore, the fractured surfaces show a strong embrittlement.The root cause of the failure was a strong embrittled structure resulted during the manufacturing.Indications for material related problems were not found in this investigation." as the root cause for the failure mode can be tied to a manufacturing-related issue, (b)(4) was raised accordingly.Herein it was confirmed that the mandible angled fracture plates have been manufactured out of drawing specification, but internal mechanical tests showed that the plates still fulfill design requirements regarding mechanical stability defined in the design input output verification & validation (diovv).Based on the nc investigation, the breakage of the plate is seen as a single event and could not be replicated during the internal tests and investigation.Indications for any design or material related problems were not determined in the investigation.Therefore, no further preventive and/or corrective action is required at this time.

Brand Name
MANDIBLE ANGLED FRACTURE PLATE, LEFT, 6 HOLE
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key7540541
Report Number0008010177-2018-00042
Device Sequence Number13811252
Product Code JEY
UDI-Device Identifier04546540510792
UDI-Public04546540510792
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55-20106
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2018
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer05/14/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1